University of Stirling    STORRE: Stirling Online Research Repository University Circle Images   Research Led, Student Focused  
 

STORRE >
School of Natural Sciences >
Computing Science and Mathematics >
Computing Science and Mathematics Journal Articles >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1893/9281

Appears in Collections:Computing Science and Mathematics Journal Articles
Peer Review Status: Refereed
Title: Steady states in a structured epidemic model with Wentzell boundary condition
Author(s): Calsina, Angel
Farkas, Jozsef Zoltan
Contact Email: jzf@maths.stir.ac.uk
Keywords: Structured populations
Diffusion
Wentzell-Robin boundary condition
Steady states
Spectral methods
Issue Date: Sep-2012
Publisher: Springer Verlag
Citation: Calsina A & Farkas JZ (2012) Steady states in a structured epidemic model with Wentzell boundary condition, Journal of Evolution Equations, 12 (3), pp. 495-512.
Abstract: We introduce a non-linear structured population model with diffusion in the state space. Individuals are structured with respect to a continuous variable which represents a pathogen load. The class of uninfected individuals constitutes a special compartment that carries mass; hence the model is equipped with generalized Wentzell (or dynamic) boundary conditions. Our model is intended to describe the spread of infection of a vertically transmitted disease, for e.g., Wolbachia in a mosquito population. Therefore, the (infinite dimensional) non-linearity arises in the recruitment term. First, we establish global existence of solutions and the principle of linearised stability for our model. Then, in our main result, we formulate simple conditions which guarantee the existence of non-trivial steady states of the model. Our method utilises an operator theoretic framework combined with a fixed-point approach. Finally in the last section, we establish a sufficient condition for the local asymptotic stability of the positive steady state.
Type: Journal Article
URI: http://hdl.handle.net/1893/9281
DOI Link: http://dx.doi.org/10.1007/s00028-012-0142-6
Rights: Publisher policy allows this work to be made available in this repository. Published in Journal of Evolution Equations, Volume 12, Number 3 (2012), pp.495-512, DOI: 10.1007/s00028-012-0142-6 by Springer. The final publication is available at www.springerlink.com
Affiliation: Universitat Autonoma de Barcelona
Mathematics - CSM Dept

Files in This Item:

File Description SizeFormat
diffusion-Dec6.pdf346.12 kBAdobe PDFView/Open


This item is protected by original copyright

Recommend this item

Items in the Repository are protected by copyright, with all rights reserved, unless otherwise indicated.

If you believe that any material held in STORRE infringes copyright, please contact library@stir.ac.uk providing details and we will remove the Work from public display in STORRE and investigate your claim.

 

Valid XHTML 1.0! Repository Service Operated by Information Services, University of Stirling
Powered by DSpace Software Copyright © 2002-2010  Duraspace - Feedback